Get your Health question answered in 3 easy steps

187 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Getting irregular period, abdominal pain, heartburn and light headed. HPT negative. What's going on?

Answered by
Dr.
Dr. Charles S Narasi

Gastroenterologist

Practicing since :1962

Answered : 693 Questions

default
Posted on Wed, 30 Jan 2013 in Early Pregnancy Signs and Symptoms
Question: for the past four months I have had irregular periods which are much shorter and more like the end of my period rather than a normal period. I have been suffering from extreme tiredness, heartburn, dizzyness and lightheadness, ad hoc forgetting things, adominal pain in my lower right and at the bottom of my back, some ad-hoc pain in my breasts plus constant hunger, constant need to urinate and wind. I also feel movement in my stomach and pressure which is quite active during the day. My last smear showed borderline changes and I have not been sexually active for nearly 5months. I have taken numerous pregnancy tests which have came back negative.
my stomach is also bloated and have put on weight
doctor
Answered by Dr. Charles S Narasi 2 hours later
Hello, XXXXXXX,
You seem to have multiple issues including gynecological and
may be the urinary tract as well. But I am just confining to the
issues involving bloating and abdominal pain,and heartburn.
You probably have Irritable Bowel Syndrome , either constipation
predominant or diarrhea predominant. From the description of
bloating and abdominal pain, I suspect the former. (IBS-C).
When you have this problem sometimes other symtoms like
GERD (Gastroesophageal Reflux Disease) can be present.
This is not an imaginary problem. It is real and has to do with
Brain-Gut interaction mediated by hormone , Serotonin. It can
slow down the contractions in the colon and cause constipation.
The same thing happens to the gas that is produced during
digestion and it stays inside lot longer giving you the bloating.
What you need to do , is make sure you have adequate fiber
intake. You can take fiber supplements daily with enough fluids.
You need to excercise regularly, even brisk walking, three times
a week would be helpful. If the stool is very hard, you can take
one or two stool softeners.
For the other issues , please contact the appropriate specialists.
And, if the heartburn problem is bad, you can take a PPI such as
Omeprazole or Lansoprazole once or twice daily about an hour
to hour and a half before your main meals of the day.
I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Charles S Narasi 7 minutes later
thank you for your response, however I am not experiencing any issues with constipation or diarrhea though. Could it still be IBS?
doctor
Answered by Dr. Charles S Narasi 1 hour later
Hello, XXXXXXX,
It could be early signs of it, yes it is possible.
The other thing I would look for is gallbladder problems.
Recommend a sonogram of thhe gallabladder to rule out
gallstones. Sometimes, vague abdominal symptoms such
as bloating could be from that problem.
Wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on Omeprazole

doctor1 MD

Dear doctors, im having some problems with my reproductive organ. I feel irritation and tingling discomfort in urethra & sometimes semen discharge after urination plus premature ejaculation.

Since im diagnosed with ankylosing spondylitis , Im taking sulfuzaine and proxen. And omeprazole





Age 28 years

Male

doctor1 MD

I had not seen a doctor for about 11 years but went to see one recently as quite often when I eat the food gets stuck in my throat and I have to spend hours forcing myself to try and bring it up as I feel I cant breath I have spoken to my gp who said it was wear and tear on the food pipe due to my age IM 49 years old) and gave me tablets to ease the acid (omeprazole capsules 40mg) these have not worked and when I went back she said give them time she gave me a repeat prescrition for the same tablets and said there was no need for me to go back that was about 3 months ago the problem is still the same

doctor1 MD

I have multiple sclerosis, copd, fibromyalgia and I am on 11 medications, is there anyway to cut back some of these medications ? do you need to know all of them list of meds. bethanechol omeprazole dicyclomine meloxicam tecfidera cycobenzapr diazepam oxycodone Prozac or fluoxetine lyrica

doctor1 MD

my husband has dysphasia and has stopped taking his prilosec. tonite he cannot swallow any liquids-they keep coming back up. Is there anything you would recommend to relax the esophagus. He has chron's diseas as well and has not been taking his asecol. any help you could give would be appreciated.

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart from that I’m healthy and run 60km on average per week including competitive races I have been...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT PINPOINT ANYTHING THAT I HAVE EATEN OR DONE THAT WOULD CONTRIBUTE TO THE ISSUE. I HAVE ALSO EXPERIENCED A...